MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558420
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device found that the balloon and the catheter of the device had no damages.Functional evaluation was performed by attaching the device into an alliance inflation system, the balloon was inflated without problem; however, it was noted that there was a pinhole in the proximal section of the balloon.The pinhole confirms the reported event of the balloon leaking.Based on the available information, it is possible that interaction with scope or a stone by the choledocholithiasis indication could create friction could have caused the pinhole during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
This report pertains to one of two cre wireguided dilatation balloons used during the same procedure.It was reported to boston scientific corporation that two cre wireguided dilatation balloons were used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the procedure, it was noticed that the balloon was leaking.The same issue occurred with the second cre wireguided dilatation balloon.The procedure was completed with another cre wire guided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that this balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11995174
Report Number3005099803-2021-02846
Device Sequence Number16374425
Product Code FDF
UDI-Device Identifier08714729339359
UDI-Public08714729339359
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2023
Device Model NumberM00558420
Device Catalogue Number5842
Device Lot Number0025536776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight77